Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2017, 5:39 AM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2017, 5:39 AM CDT (10:39 UTC)
- Expired
- Mar 30, 2017, 6:34 AM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:00 AM CDT | TSTM WND DMG | 4 N Purvis, MS | LARGE TREE ACROSS RAY BOONE ROAD. |
| Mar 30, 6:10 AM CDT | TSTM WND DMG | 5 Ene Purvis, MS | SMALL TREE ACROSS FORD ROAD. |
| Mar 30, 6:10 AM CDT | HAIL 0.5 | 2 Wnw Petal, MS | DIME SIZE HAIL ALONG EVELYN GANDY PARKWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
994
WUUS54 KJAN 301039
SVRJAN
MSC035-067-073-301145-
/O.NEW.KJAN.SV.W.0147.170330T1039Z-170330T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
539 AM CDT THU MAR 30 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Forrest County in southeastern Mississippi...
Lamar County in southeastern Mississippi...
Southern Jones County in southeastern Mississippi...
* Until 645 AM CDT
* At 538 AM CDT, a severe thunderstorm was located near Purvis, or 12
miles southwest of West Hattiesburg, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Hattiesburg around 545 AM CDT.
Oak Grove around 550 AM CDT.
West Hattiesburg around 555 AM CDT.
Petal and Sunrise around 605 AM CDT.
Macedonia around 610 AM CDT.
Ovett around 625 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3101 8959 3136 8965 3144 8950 3143 8940
3148 8940 3170 8894 3143 8894 3143 8914
3111 8915
TIME...MOT...LOC 1038Z 242DEG 39KT 3117 8949
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JM3 follow-up statements
030
WWUS54 KJAN 301112
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
612 AM CDT THU MAR 30 2017
MSC073-301122-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Lamar MS-
612 AM CDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR LAMAR COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3134 8935 3135 8945 3143 8945 3143 8940
3148 8940 3170 8894 3143 8894 3143 8914
3126 8915 3115 8935
TIME...MOT...LOC 1112Z 242DEG 39KT 3134 8911
$$
MSC035-067-301145-
/O.CON.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Forrest MS-Jones MS-
612 AM CDT THU MAR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHERN FORREST AND SOUTHERN JONES COUNTIES...
At 612 AM CDT, a severe thunderstorm was located near Macedonia, or 8
miles east of Petal, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Ovett around 625 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3134 8935 3135 8945 3143 8945 3143 8940
3148 8940 3170 8894 3143 8894 3143 8914
3126 8915 3115 8935
TIME...MOT...LOC 1112Z 242DEG 39KT 3134 8911
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JM681
WWUS54 KJAN 301123
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
623 AM CDT THU MAR 30 2017
MSC035-067-301145-
/O.CON.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Forrest MS-Jones MS-
623 AM CDT THU MAR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHEASTERN FORREST AND SOUTHERN JONES COUNTIES...
At 622 AM CDT, a severe thunderstorm was located near Richton, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
northeastern Forrest and southern Jones Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 8894 3143 8894 3143 8914 3126 8915
3127 8921 3133 8921 3150 8937
TIME...MOT...LOC 1122Z 242DEG 39KT 3140 8899
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JM860
WWUS54 KJAN 301134
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
634 AM CDT THU MAR 30 2017
MSC035-067-301143-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Forrest MS-Jones MS-
634 AM CDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORREST AND
SOUTHERN JONES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3170 8894 3143 8894 3143 8914 3126 8915
3127 8921 3133 8921 3150 8937
TIME...MOT...LOC 1131Z 242DEG 39KT 3146 8886
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:12 AM CDT, 27 minutes earlier.
Area forecast discussion, Mar 30, 5:12 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 512 AM CDT Thu Mar 30 2017 ...ADDITIONAL SEVERE WEATHER EXPECTED LATER TODAY... .DISCUSSION... Today through tonight, The first round of severe weather is winding down early this morning as a coastal MCS anchored by split upper level jet shifts east and gradually weakens. While this scenario was expected to happen, it took place sooner than anticipated and helped to limit severe weather occurrences with the exception of a couple of significant tree damage reports. In addition, a fairly strong and long-lived wake low event associated with the decaying northern end of the MCS has been observed over north central MS resulting in extensive coverage of 40 to 50 mph wind gusts. We will see somewhat of a lull in the convective activity through the morning with continued departure/decay of the current MCS. During the early to mid afternoon, cyclonic flow aloft and strong deep layer shear ahead of an approaching cold front will help to destabilize the airmass (H500-H700 lapse rates > 7.5 C/km, ML CAPE > 1500 j/kg) sufficiently to break through the cap and initiate a broken line of storms. Per most CAM guidance, this should happen along the I-55 corridor to the north of the I-20 corridor by around 300 PM. Storms will intensify as they move east across central/eastern MS in the general vicinity of today's enhanced risk area from SPC. Overall, the time window for severe weather potential is short and not expected to last much into the evening. Primary threats will be for large hail and damaging wind gusts as low level shear will not be all that favorable for tornadoes. /EC/ Friday through next Wednesday, A quiet period of weather is expected across the forecast area Friday into Saturday as high pressure builds into and through the region. With no appreciable airmass change expected over the forecast area behind Thursday night's frontal passage, warm conditions will persist as highs Friday range from the middle 70s to middle 80s, and top out in the low to mid 80s Saturday afternoon. With some slightly drier air over the region, lows Friday night will range from the low to middle 50s. Then with clouds increasing from the west late, lows will range from the middle 50s to middle 60s Saturday night. Another period of active weather looks to setup across the forecast area Sunday into Monday as another storm system is poised to affect the region. A closed mid/upper low will swing east northeast from the Southern Plains into the Mid-South Region and Tennessee River Valley Sunday through Monday night. This will cause a surface low to develop over East Texas Sunday afternoon, which will lift northeast near or across the forecast area through Monday afternoon. Deep moisture increasing over the forecast area and plenty of lift associated with a couple of pieces of energy traversing the region, will result in increasing chances for showers and storms as early as Sunday morning, and continuing off and on through at least Monday afternoon. While there are some model discrepancies concerning the exact track of this surface low in regard to the forecast area, it still appears that there will be a window of time Sunday into Monday that at least a portion of the CWA will see the potential for some severe weather. This is supported by adequate instability and steep mid-level lapse rates over the CWA, increasing deep wind shear, favorable jet dynamics, and again the aforementioned strong forcing over the region. Given some model uncertainties, primarily the surface low track, I'll maintain the ongoing "Slight Risk" per SPC along and west of the Mississippi River in the HWO. While this is still 4-5 days out, given overall current model consensus, advertised jet positioning, and QPF signals over the region, I wouldn't be surprised to see this risk for severe storms perhaps shifted further south and east, encompassing more of my southern zones as we approach the Sunday/Monday period. In addition, due to the deeply moist airmass that'll reside over the CWA during this time, and multiple bouts of convection advertised to traverse portions of the CWA, confidence continues to increase that there will be some potential for heavy rain, that could result in flooding, across portions of the region with this system. Clouds and rain chances gradually exit the region Monday night into Tuesday. High pressure will again build into the region Tuesday. However, as we move into Wednesday, another fast moving cold front is advertised to bring more showers and storms to the region Wednesday afternoon. /19/ && .AVIATION... 06Z TAF discussion: Expecting a good deal of MVFR flight cats around the region (mainly due to ceiling reductions) late tonight through tomorrow morning. Flight category reductions associated with heavy rain and thunderstorms will be most pronounced over the next several hours at JAN and HKS. Tomorrow the thunderstorm impact will be more questionable and likely more brief. Confidence in impact is highest in the midday through afternoon hours around CBM/GTR where there is a decent chance of severe weather and hail. Elsewhere severe weather cannot be ruled out for tomorrow. Active weather should be moving out of all areas by tomorrow evening. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 53 82 53 / 61 30 0 0 Meridian 78 52 81 50 / 55 55 0 0 Vicksburg 76 52 83 53 / 40 6 0 0 Hattiesburg 78 53 85 54 / 67 37 0 0 Natchez 76 54 82 56 / 48 6 0 0 Greenville 73 51 78 53 / 32 5 0 0 Greenwood 75 51 78 52 / 57 18 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Mar 29, 4:20 PM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 420 PM CDT Wed Mar 29 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>042- 047-053-059-060-302130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo-Warren- Claiborne-Jefferson-Adams- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and western Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced overnight, then marginal on Thursday TIMING...Tonight through midday Thursday Severe storms are expected to move in late tonight, especially after 9 PM, lasting through around daybreak. Damaging wind gusts, golfball size hail, and tornadoes will be possible with any severe storm. A strong tornado will be possible. (www.weather.gov/images/jan/graphicast/image1.png) Strong to severe storms may redevelop late Thursday morning with the severe weather threat ending during the afternoon. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms capable of damaging wind gusts, hail to the size of quarters, and a few tornadoes will again be possible late Sunday into Monday. Heavy rainfall which may result in flooding is possible during this time frame as well. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday and Sunday through Sunday night. MSZ027-032-036>038-043>045-050-302130- Carroll-Choctaw-Holmes-Attala-Winston-Madison MS-Leake-Neshoba- Scott- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight early Thursday morning, Enhanced Thursday afternoon TIMING...Early Thursday morning through Thursday afternoon Severe storms are possible after 2 AM Thursday morning. Damaging wind gusts, quarter size hail, and a few tornadoes will be possible. (www.weather.gov/images/jan/graphicast/image1.png) Severe storms will redevelop around midday Thursday, with the severe weather threat ending by late afternoon. Damaging winds, quarter size hail, and tornadoes are expected. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heavy rainfall which may result in flooding is possible late Sunday into Monday. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday night and tonight through Thursday night. MSZ026-028>030-033-302130- Grenada-Montgomery-Webster-Clay-Oktibbeha- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for the Grenada area and the Golden Triangle. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight early Thursday morning, Moderate Thursday afternoon TIMING...Early Thursday morning through early Thursday evening Severe storms are possible after 4 AM Thursday morning, mainly for areas west of Eupora. Damaging wind gusts, quarter size hail, and a few tornadoes will be possible. (www.weather.gov/images/jan/graphicast/image1.png) Severe storms will redevelop early Thursday afternoon, with a greater potential for severe weather. Damaging winds, hail larger than golf ball size, and tornadoes are expected. Strong tornadoes are possible. The severe weather threat will diminish during the early evening hours. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heavy rainfall which may result in flooding is possible late Sunday into Monday. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday night and tonight through Thursday night. MSZ031-302130- Lowndes- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for Lowndes County, Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Thursday afternoon through early evening Severe storms are expected to develop Thursday afternoon. Damaging winds, hail larger than golf ball size, and tornadoes are expected. Strong tornadoes are possible. The severe weather threat will diminish during the early evening hours. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heavy rainfall which may result in flooding is possible late Sunday into Monday. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday night and Thursday through Thursday night. MSZ039-046-051-052-302130- Noxubee-Kemper-Newton-Lauderdale- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Thursday afternoon and evening Severe storms are expected from Thursday afternoon through Thursday evening. Damaging winds, quarter size hail, and tornadoes are expected. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heavy rainfall which may result in flooding is possible late Sunday into Monday. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday night and Thursday through Thursday night. MSZ048-054-061-062-302130- Hinds-Copiah-Franklin MS-Lincoln- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Early Thursday morning and again Thursday afternoon Severe storms are possible after 2 AM Thursday morning. Damaging wind gusts, quarter size hail, and a few tornadoes will be possible. (www.weather.gov/images/jan/graphicast/image1.png) Severe storms will redevelop around midday Thursday, with the severe weather threat ending by late afternoon. Damaging winds, quarter size hail, and tornadoes are possible. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heavy rainfall which may result in flooding is possible late Sunday into Monday. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday night and tonight through Thursday. MSZ049-055-056-063>065-072-302130- Rankin-Simpson-Smith-Lawrence-Jefferson Davis-Covington-Marion- 420 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of central and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Thursday afternoon and evening Severe storms are possible after daybreak Thursday morning, mainly for areas west of Columbia to Collins line. Damaging wind gusts will be the main threat with these storms. (www.weather.gov/images/jan/graphicast/image1.png) Severe storms are possible Thursday afternoon and evening. Damaging winds, quarter size hail, and tornadoes are possible. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heavy rainfall which may result in flooding is possible late Sunday into Monday. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday night and tonight through Thursday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 30, 3:05 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 AM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 3 W MADISON 32.46N 90.16W
03/30/2017 MADISON MS LAW ENFORCEMENT
TREES DOWN ALONG LAKE CASTLE ROADS WITH
POWER OUTAGES IN THE AREA.
&&
TWLocal storm report, Mar 30, 3:06 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 AM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 5 W CRYSTAL SPRINGS 32.00N 90.43W
03/30/2017 COPIAH MS UTILITY COMPANY
POWER LINES DOWN.
&&
CELocal storm report, Mar 30, 3:47 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG WINSTONVILLE 33.91N 90.75W
03/29/2017 BOLIVAR MS PUBLIC
TREES DOWN ON MEMORIAL DR AND NORTH BAYOU.
&&
CELocal storm report, Mar 30, 3:55 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM NON-TSTM WND GST 6 ESE GREENWOOD 33.50N 90.09W
03/30/2017 M55 MPH CARROLL MS ASOS
PEAK WIND FROM A WAKE LOW EVENT.
&&
CESpecial weather statement, Mar 30, 4:16 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 AM CDT THU MAR 30 2017
MSZ026>030-032-033-036-037-301000-
Oktibbeha-Carroll-Attala-Grenada-Clay-Montgomery-Choctaw-Webster-
Holmes-
416 AM CDT THU MAR 30 2017
...STRONG GUSTY WINDS EXPECTED THROUGH 5AM...
Strong southeast winds will continue or develop across portions of
north central Mississippi. These winds will increase as the back
edge of the rain shield moves east. Some of this wind may persist up
to 30 minutes. Winds are expected to be out of the southeast with
speeds up to 40 or 50 mph. Such wind speeds will down large limbs
and some trees.
LAT...LON 3376 8951 3372 8951 3372 8919 3374 8919
3374 8916 3372 8890 3337 8896 3329 8908
3328 8911 3326 8911 3301 8946 3304 9000
3378 8974
TIME...MOT...LOC 0914Z 240DEG 48KT 3345 8953
CMESpecial weather statement, Mar 30, 5:14 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 AM CDT THU MAR 30 2017
MSZ064>066-072-073-301100-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
514 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MARION...SOUTHEASTERN
COVINGTON...LAMAR...SOUTHWESTERN JONES AND SOUTHEASTERN JEFFERSON
DAVIS COUNTIES UNTIL 600 AM CDT...
At 513 AM CDT, Meteorologists were tracking a strong thunderstorm
over Pinebur, or 8 miles northeast of Sandy Hook, moving northeast at
40 mph.
Winds in excess of 40 mph will be possible with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 8975 3162 8933 3143 8933 3143 8945
3135 8945 3134 8935 3101 8935 3100 8982
TIME...MOT...LOC 1013Z 237DEG 33KT 3115 8974
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:24 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 45 min |
| Mar 29, 10:04 PM CDT | Special Weather Statement | JAN | Bolivar | 41 min |
| Mar 29, 10:43 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 47 min |
| Mar 29, 11:04 PM CDT | Tornado Warning | JAN | Adams, Jefferson | 41 min |
| Mar 29, 11:44 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Mar 30, 12:01 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 44 min |
| Mar 30, 12:06 AM CDT | Special Weather Statement | JAN | Copiah | 24 min |
| Mar 30, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 63 min |
| Mar 30, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 52 min |
| Mar 30, 1:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 36 min |
| Mar 30, 1:54 AM CDT | Special Weather Statement | JAN | Montgomery, Webster | 36 min |
| Mar 30, 2:52 AM CDT | Special Weather Statement | JAN | Holmes, Humphreys, Leflore, Yazoo | 53 min |
| Mar 30, 4:16 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Montgomery, Webster | 44 min |
| Mar 30, 5:14 AM CDT | Special Weather Statement | JAN | Lamar | 46 min |
| Mar 30, 7:08 AM CDT | Special Weather Statement | JAN | Clay, Kemper, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.